MAUDE Adverse Event Report: ACELL, INC. GENTRIX SURGICAL MATRIX THICK

ACELL, INC. GENTRIX SURGICAL MATRIX THICK
Model Number PSMT1620
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Seroma (2069)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the reported seroma formation after initial placement of the acell device.The device was not explanted and is not available for evaluation.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with acell's operating procedures and federal, state, and local laws and regulation.There were no reports of device failure at the time of initial surgery.
 
Event or Problem Description
On (b)(6) 2018, acell, inc.Became aware that a patient experienced seromas post operative after a ventral hernia repair procedure with an acell device on (b)(6) 2017.The surgery was for a recurrent hernia.Patient had 3 prior surgeries in 2008, 2011 and 2014 for hernia repair with other surgeons.There was no other information provided regarding these prior surguries.After surgery on (b)(6) 2017, patient indicated having several drainage episodes post operative.Surgeon confirmed the patient experienced two seromas while still under his care and after the second drainage episode the fluid was cultured with no growth observed.The surgeon described the fluid as clear and sterile.Surgeon has not seen patient since (b)(6) 2017.Patient confirmed discontinuing care from surgeon who performed hernia repair on (b)(6) 2017 and is continuing care with another undisclosed physican.Patient has health issues that include hypertension, high cholesterol, bronchial asthma and a heart murmur.Patient is also a smoker, with a 12 cigarette a day habit.

Brand Name
GENTRIX SURGICAL MATRIX THICK
Common Device Name
GENTRIX SURGICAL MATRIX THICK
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr
columbia MD 21046
MDR Report Key7563553
Report Number3005920706-2018-00006
Device Sequence Number10807715
Product Code FTM
UDI-Device Identifier00386190001530
UDI-Public(01)00386190001530(17)190131(10)007818
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162554
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2019
Device Model NumberPSMT1620
Device Catalogue NumberPSMT1620
Device Lot Number007818
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR